e-drug
[Top] [All Lists]

Re: E-DRUG: E-DRUG Digitalis toxicity

*******************************************
E-DRUG: E-DRUG Digitalis toxicity

Serum digoxin levels may be helpful, but people on chronic digoxin therapy
can have digoxin toxicity at levels that are within or just above the
therapeutic range because they have higher baseline tissue digoxin levels.
Even at therapeutic levels digoxin toxicity can result from hypokalemia,
hypercalcemia, hypomagnesemia, hypernatremia and alkalosis.  Therefore, in
addition to measuring digoxin levels these other things should also be
measured.

Joel Lexchin

Joel Lexchin MD
121 Walmer Rd.
Toronto, Ontario
CANADA M5R 2X8
Phone:  (416)-964-7186
Fax:  (416)-923-9515
e mail:  joel.lexchin@utoronto.ca




--
Send mail for the `E-Drug' conference to `e-drug@usa.healthnet.org'.
Mail administrative requests to `majordomo@usa.healthnet.org'.
For additional assistance, send mail to:  `owner-e-drug@usa.healthnet.org'.

<Prev in Thread] Current Thread [Next in Thread>